MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Intraocular Pressure Increased (1937); Loss of Vision (2139)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown/not provided, but the best estimate date is three to four weeks after the lens was implanted.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient reported that she underwent cataract surgery on her right eye on (b)(6) 2019, during which a non-preloaded monofocal intraocular lens (iol) was implanted.About three to four weeks after her surgery, the patient began experiencing eye pain prompting her to contact her doctor.The patient received multiple eye drops and underwent a few procedures; however, her symptoms persisted leading to the loss of vision in her right eye.The patient was subsequently referred to a retina specialist for further evaluation.In (b)(6) 2019, the patient received treatment for her eye, with the doctor suspecting scar tissue and mentioning the removal of "debris" from the eye.Her vision temporarily returned for one day but was lost again shortly afterward.The patient remains uncertain about the specific treatments she received.Initially, the patient was told her condition was due to a bacterial infection.However, subsequent testing indicated it was a fungal infection (aspergillus infection) which did not respond to medication.There is no confirmed link between the intraocular lens and the infection.The patient stated that she did not have pre-existing high intraocular pressure (iop), but at some point, her iop increased, reaching as high as 28 mm hg.The patient received two injections; however, her iop remained elevated for about two years.Approximately a year and a half ago, her iop returned to normal levels.The patient's last visit with her doctor was three months ago, and she is currently using three eye drops: prednisolone, dorzolamide hydrochloride, and systane for dry eye.There are no immediate plans for further intervention; the patient has been advised to monitor her eye and visit her doctor every six months.The patient no longer drives due to vision loss in her right eye.She also has a cataract in her left eye, but the healthcare team has decided to wait before scheduling surgery.No additional information has been provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23103185
Report Number3012236936-2025-000249
Device Sequence Number10508992
Product Code HQL
UDI-Device Identifier05050474531659
UDI-Public(01)05050474531659(17)220822
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite